Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 152, NWS Houston/Galveston, TX

September 11, 2015Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Sep 11, 2015, 8:35 AM CDT for Harris County, Texas. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Sep 11, 2015, 8:35 AM CDT (13:35 UTC)
Expired
Sep 18, 2015, 8:35 AM CDT
In force
7 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 11, 6:40 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 11, 6:40 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
640 AM CDT FRI SEP 11 2015

.DISCUSSION...
SEE THE 12Z AVIATION DISCUSSION BELOW.

40

&&

.AVIATION...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE BIG METRO
AIRPORTS AND TERMINALS SOUTH TO THE COAST THROUGH AT LEAST 14Z.
THE HIGH RESOLUTION MODELS ARE THEN FORECASTING A BREAK TO
DEVELOP...ALTHOUGH WITH DAYTIME HEATING MORE SHOWERS WILL LIKELY
DEVELOP AFTER 17Z. NOT A HIGH CONFIDENCE FORECAST DURING THE
AFTERNOON...HOWEVER FELT THAT THE ARW AND HRRR MODELS WERE DOING
WELL SO FAR THIS MORNING AND BOTH LOWER CHANCES THIS AFTERNOON.

THE FRONT WILL BEGIN WORKING ITS WAY INTO THE AREA LATER TONIGHT.
A PREFRONTAL FRONT WILL PUSH INTO KIAH AND KHOU. THE SREF FOG
PROBABILITIES REACH OVER 30 PERCENT FOR KSGR AND KLBX FOR
GENERALLY THE OVERNIGHT PERIOD AFTER 06Z TONIGHT.

40

&&

.PREV DISCUSSION... /ISSUED 408 AM CDT FRI SEP 11 2015/

DISCUSSION...
CONVECTION STARTING A LITTLE EARLIER THIS MORNING AS A WEAK
DISTURBANCE OVER NORTHERN MEXICO APPROACHES SOUTHEAST TEXAS. THE
FLOW ALOFT REMAINS DIVERGENT AND PW VALUES REMAIN BETWEEN 2.10
AND 2.30 INCHES. RAP IS DOING A GOOD JOB THIS MORNING AND WILL
LEAN TOWARD A GFS/ECMWF RAP BLEND. WILL CARRY LIKELY POPS TODAY
WITH CONVECTION TRENDING TOWARD LESS COVERAGE OVER THE
CENTRAL/COASTAL ZONES BY MID AFTN. WITH PW VALUES AOA 2.00
INCHES...THERE IS SOME POTENTIAL FOR LOCALLY HEAVY RAIN. STORM
MOTION SHOULD BE BETWEEN 10-15 KNOTS BUT THERE IS A WEAK SFC
TROUGH ALIGNED FROM KIAH TO KLRD AND THIS FEATURE COULD FOCUS
SOME TRAINING THIS MORNING. AT 3 AM...A COLD FRONT WAS LOCATED
FROM ABOUT JOPLIN MO TO ARDMORE OK TO CHILDRESS. THE FRONT WILL
MOVE SLOWLY SOUTH TODAY AND TONIGHT AND CROSS SE TX LATE TONIGHT.
THE FRONT MIGHT TRIGGER ADDITIONAL SHRA BUT MOST OF THE MOISTURE
IS SHUNTED EAST AHEAD OF THE FRONT SO NOT EXPECTING MUCH MORE
THAN ISOLATED TO WIDELY SCATTERED SHOWERS WITH THE FROPA.

DRIER AIR WILL SLOWLY WORK INTO SE TX ON SATURDAY AND DEW PTS WILL
LOWER INTO THE 50S NORTH OF I-10 DURING THE AFTN BUT REMAIN IN THE
LOWER 70S ALONG THE COAST. DRIER AIR WILL COVER ALL OF SE TX SAT
NITE THROUGH MONDAY. A WARM START TO SATURDAY COUPLED WITH THE
DRIER AIR SHOULD YIELD SOME WARM TEMPS BUT LOWER 850 TEMPS ON
SUNDAY SHOULD PRODUCE SLIGHTLY COOLER MAX TEMPS ON SUNDAY.

A WEAK COASTAL TROUGH WILL DEVELOP OFF THE MEXICAN COAST MONDAY
NIGHT AND THIS FEATURE WILL EXTEND NORTH ALONG THE TEXAS COAST.
SYSTEM SHOULD REMAIN SOMEWHAT DISORGANIZED AS UPPER LEVEL WINDS OF
30 KNOTS SHOULD PROVIDE ENOUGH SHEAR TO INHIBIT DEVELOPMENT.
THE TROUGH WILL FOCUS HIGHER MOISTURE ALONG THE TEXAS COAST ON
TUES/WED. NOT SURE HOW FAR INLAND MOISTURE WILL GET AND HAVE
TAPERED POPS RATHER SIGNIFICANTLY FROM KGLS TO KCLL. THE ELONGATED
SURFACE TROUGH WEAKENS AND WILL MOVE INLAND WEDNESDAY NIGHT. RAIN
CHANCES SHOULD DECREASE AGAIN THU/FRI AS UPPER LEVEL RIDGING
EXPANDS OVER NORTHERN MEXICO AND IMPINGES ON SE TX. 43

MARINE...
EXPECT ANOTHER PERIOD OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL
WATERS TODAY AND A FRONTAL PASSAGE IS EXPECTED SATURDAY MORNING WITH
OFFSHORE WINDS DEVELOPING BEHIND THE FRONT. THE MODELS DO NOT
INCREASE WIND SPEEDS UNTIL SUNDAY WHEN AT LEAST CAUTION CONDITIONS
ARE EXPECTED. A GRADUAL DECREASE IN WIND SPEEDS WILL THEN OCCUR ON
MONDAY AND A MORE SOUTHEASTERLY FLOW IS EXPECTED TO DEVELOP MONDAY
NIGHT AND TUESDAY.

40

CLIMATE...
HOUSTON HOBBY AIRPORT RECEIVED 0.68 INCHES OF RAIN YESTERDAY.
THAT BRINGS THE 2015 ANNUAL TOTAL TO 54.79 INCHES WHICH EXCEEDS
THE 1981-2010 30 YEAR AVERAGE RAINFALL OF 54.65 INCHES. IN OTHER
WORDS...HOBBY EXCEEDED THEIR NORMAL YEARLY RAINFALL IN JUST OVER
NINE MONTHS. WITH THREE MONTHS TO GO...THE 2015 TOTAL WILL LIKELY
GROW. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      89  73  88  62  86 /  50  30  10  10   0
HOUSTON (IAH)              87  73  88  63  83 /  70  30  20  10   0
GALVESTON (GLS)            84  76  84  74  84 /  60  50  30  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Sep 11, 4:25 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 AM CDT FRI SEP 11 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-120930-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
425 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAINFALL TODAY. RAINFALL TOTALS TODAY
WILL AVERAGE BETWEEN 0.50 AND 1.00 INCHES WITH ISOLATED AREAS
RECEIVING 1 TO 3 INCHES OF RAIN WHICH COULD LEAD TO STREET
FLOODING IN URBAN AND LOW LYING AREAS. SOME OF THE STRONGER STORMS
WILL ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 30
MPH. SHOWERS AND THUNDERSTORMS WILL BEGIN TO TAPER OFF DURING THE
MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-120930-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
425 AM CDT FRI SEP 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE ACROSS THE
COASTAL WATERS TODAY... WITH LOCALLY HIGHER WINDS AND SEAS
POSSIBLE NEAR STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 11, 5:09 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 AM CDT FRI SEP 11 2015

TXZ237-111100-
BRAZORIA TX-
509 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MATAGORDA AND CENTRAL
BRAZORIA COUNTIES UNTIL 600 AM CDT...

AT 507 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAILEY'S PRAIRIE...OR NEAR WEST COLUMBIA...MOVING NORTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY
HEAVY RAIN WILL ALSO ACCOMPANY THIS STORM AND A QUICK 1 TO 2 INCHES
OF RAIN WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...ALVIN...ANGLETON...MANVEL...WEST COLUMBIA...
RICHWOOD...BRAZORIA...DANBURY...IOWA COLONY...HOLIDAY LAKES...
BAILEY'S PRAIRIE...LIVERPOOL...BONNEY...WILD PEACH VILLAGE...
CHOCOLATE BAYOU AND ROSHARON.

LAT...LON 2892 9565 2894 9565 2895 9566 2918 9567
      2953 9535 2922 9517 2921 9520 2921 9521
      2890 9564
TIME...MOT...LOC 1007Z 239DEG 19KT 2914 9555
Special weather statement, Sep 11, 6:08 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
608 AM CDT FRI SEP 11 2015

TXZ213-214-227-237-238-111200-
BRAZORIA TX-HARRIS TX-GALVESTON TX-CHAMBERS TX-FORT BEND TX-
608 AM CDT FRI SEP 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA...
NORTHWESTERN CHAMBERS...NORTHWESTERN GALVESTON...NORTHEASTERN FORT
BEND AND SOUTHEASTERN HARRIS COUNTIES UNTIL 700 AM CDT...

AT 607 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOUSTON GARDENS TO NEAR
PLEAK...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PASADENA...PEARLAND...SUGAR LAND...BAYTOWN...MISSOURI CITY...NORTHERN
FRIENDSWOOD...DEER PARK...EASTERN ROSENBERG...STAFFORD...SOUTH
HOUSTON...BELLAIRE...WEST UNIVERSITY PLACE...RICHMOND...GALENA
PARK...JACINTO CITY...MANVEL...HUNTERS CREEK VILLAGE...PINEY POINT
VILLAGE...ASTRODOME AREA AND GREATER FIFTH WARD.

LAT...LON 2971 9500 2975 9503 2975 9505 2978 9505
      2975 9506 2977 9506 2976 9508 2970 9505
      2971 9504 2973 9504 2972 9502 2970 9502
      2945 9534 2951 9585 2988 9534 2983 9484
TIME...MOT...LOC 1107Z 279DEG 21KT 2983 9530 2949 9576

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 4:28 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Waller2 hr
Sep 11, 4:45 AM CDTAreal Flood AdvisoryHGXJackson2 hr
Sep 11, 4:49 AM CDTAreal Flood AdvisoryHGXMatagorda116 min
Sep 11, 5:09 AM CDTSpecial Weather StatementHGXBrazoria51 min
Sep 11, 6:02 AM CDTSpecial Marine WarningHGX118 min
Sep 11, 6:08 AM CDTSpecial Weather StatementHGXFort Bend52 min
Sep 11, 6:30 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris30 min
Sep 11, 6:45 AM CDTFlash Flood WarningHGXMatagorda2 hr
Sep 11, 7:04 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Liberty, Waller116 min
Sep 11, 7:14 AM CDTSpecial Marine WarningHGX46 min
Sep 11, 9:01 AM CDTFlash Flood WarningHGXFort Bend, Harris, Waller119 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.